MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE
Model Number TA6035L
Medical Device Problem Codes Component Missing (2306); Mechanics Altered (2984)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Decreased Peak Expiratory Flow rate (2435); Unintended Radiation Exposure (4565)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during right medial liver lobectomy, as liver lobe was being transacted away from the stapler, after cutting the tissue, it was discovered that the device was unable to fire.The tissue started to pull away and signification bleeding of 800cc occurred.The dog had arrest within 5-10 seconds of bleeding.Surgical time was extended by at least 30 minutes.Resuscitation efforts were unsuccessful and the patient died.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the instrument was received with a fully applied 3.5mm single use loading unit (sulu).Microscopic evaluation of the sulu noted some pusher fingers were damaged indicating the device was applied over an obstruction.Visual inspection of the sealed product noted no abnormalities.It was reported that the staples did not deploy from the stapler after the handle was squeezed.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: there was damage on the pushers of the loading unit, consistent to application over an obstruction.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during veterinary right medial liver lobectomy, as liver lobe was being transacted away from the stapler, after cutting the tissue, it was discovered that the device was unable to fire.The tissue started to pull away and signification bleeding of 800cc occurred.The dog had arrest within 5-10 seconds of bleeding.Surgical time was extended by at least 30 minutes.Resuscitation efforts were unsuccessful and the patient died.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during veterinary right medial liver lobectomy, as liver lobe was being transacted away from the stapler, after cutting the tissue, it was discovered that the device was unable to fire.There were no staples on the tissue nor the cartridge when inspected visually and radiographicallly.The tissue started to pull away and signification bleeding of 800cc occurred.The dog had arrest within 5-10 seconds of bleeding.Surgical time was extended by at least 30 minutes.Resuscitation efforts were unsuccessful and the patient died.There were no staples on the tissue nor the cartridge when inspected visually and radiographicallly.

Brand Name
TA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key12436023
Report Number2647580-2021-03039
Device Sequence Number11782772
Product Code GDW
UDI-Device Identifier10884521043206
UDI-Public10884521043206
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberTA6035L
Device Catalogue NumberTA6035L
Device Lot NumberP9A1587MY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer09/16/2021
10/14/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date10/11/2021
11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 YR
Patient Weight22